Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have bacterial meningitis, toenails turned black. Is this a circulatory issue?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5290 Questions
A friend of mine has Bacterial Meningitis.
She is not awake and her toenails turned black. Is this a circulatory issue? What are the next signs the disease is progressing versus getting better?
Posted Mon, 6 May 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

Toenails turning black could be due to circulatory failure, however, it is not a specific sign. More important features of circulatory failure are low blood pressure, cold & clammy extremities (feet and hands), low urine output, etc.

Clinical improvement would lead to an improvement in consciousness level, and he would start opening eyes and responding to calls.

Absence of fever and decreased headache/vomiting are other features suggestive of improvement.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor